Alert archive / Kentucky / Frost Advisories in 2021
Frost Advisory 6, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at May 7, 2021, 2:58 PM EDT for 11 counties in Ohio; 8 counties in Indiana; 12 counties in Kentucky. It took effect at May 8, 2021, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 2:58 PM EDT (18:58 UTC)
- In effect from
- May 8, 2021, 3:00 AM EDT
- Expired
- May 8, 2021, 8:09 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
All 31 counties
Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Hamilton County, OH, Highland County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247 WWUS71 KILN 071858 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 258 PM EDT Fri May 7 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072- 077>081-080300- /O.NEW.KILN.FR.Y.0006.210508T0700Z-210508T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Preble-Montgomery- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, and Peebles 258 PM EDT Fri May 7 2021 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures in the middle 30s will result in frost formation. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and South Central, Southwest and West Central Ohio. * WHEN...From 3 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
563 WWUS71 KILN 080106 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 906 PM EDT Fri May 7 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072- 077>081-080915- /O.CON.KILN.FR.Y.0006.210508T0700Z-210508T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Preble-Montgomery- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, and Peebles 906 PM EDT Fri May 7 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT SATURDAY... * WHAT...Temperatures in the middle 30s will result in frost formation. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and South Central, Southwest and West Central Ohio. * WHEN...From 3 AM to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
903 WWUS71 KILN 080744 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 344 AM EDT Sat May 8 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072- 077>081-081400- /O.CON.KILN.FR.Y.0006.000000T0000Z-210508T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Preble-Montgomery- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, and Peebles 344 AM EDT Sat May 8 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Low temperatures in the mid and upper 30s will result in patchy frost formation, especially in protected locations. * WHERE...Portions of East Central and Southeast Indiana, Northeast and Northern Kentucky and South Central, Southwest and West Central Ohio. * WHEN...Until 10 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
361 WWUS71 KILN 081209 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 809 AM EDT Sat May 8 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-060-061-070>072- 077>081-081315- /O.CAN.KILN.FR.Y.0006.000000T0000Z-210508T1400Z/ Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Darke-Preble-Montgomery- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams- Including the cities of Richmond, Connersville, Liberty, West College Corner, Brookville, Batesville, Milan, Versailles, Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Greenville, Eaton, Camden, Dayton, Kettering, Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, Springboro, Wilmington, Blanchester, Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro, Greenfield, West Union, and Peebles 809 AM EDT Sat May 8 2021 ...FROST ADVISORY IS CANCELLED... Temperatures will continue to rise this morning, ending any threat for frost. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at May 7, 1:54 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 7, 1:54 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 154 PM EDT Fri May 7 2021 .SYNOPSIS... Another disturbance will work into the region this afternoon bringing more showers, hail, and gusty winds. High pressure will offer dry weather later tonight into Saturday. An unsettled weather pattern will develop Saturday night into Monday morning as widespread precipitation moves across the region. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Morning shower activity has moved off to the east. Disturbance can be seen on satellite working across IL and IN. This feature will move into the region later this afternoon and into the evening hours. There are steep lapse rates and very low freezing levels. Expect hail to develop and gusty winds. Some uncertainty with hail size, however expect at least small hail to occur. Increased precipitation chances for later this afternoon and into the early evening hours. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/... Mid level shortwave dropping southeast across the area will lead to steepening low level lapse rates and marginal instability today. This will result in scattered showers in the afternoon. As the shortwave and the associated surface front move thru the pcpn will come to an end early this evening. Surface high pressure will build southeast to a position centered over Illinois and Indiana by Saturday morning. Cold temperatures to be observed with lows in the middle and upper 30s. Winds looks to stay up and there may be clouds over the northeast which will work to inhibit the development of frost. A better chance for frost will occur over the west where there will be less cloud cover and wind. Have continued to mention frost in the HWO across the entire FA due to uncertainty. Surface high pressure to build across the area Saturday. Expect most of Saturday to remain dry. Isentropic lift develops toward 00Z Sunday ahead of a warm front. Have limited any mention of rain to slight chance over the southwest late in the day. Continued cool temperatures with highs Saturday in the upper 50s to lower 60s. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Summary: Precipitation likely to be spreading across the area Saturday night as a well established warm front provides strong isentropic ascent. Moderate to heavy rain to continue throughout the day on Sunday before ending Sunday night. Drier air and zonal upper level flow provide a couple rain-free days to start the work week. A trough approaches the Ohio Valley mid-week with, bringing the next chance for rain. Long wave trough across southern Canada supports below normal temperatures through the entire period. Details: Numerous sources of lift arrive to the forecast area late Saturday night as cyclogenesis occurs in the central plains. The warm front focuses the axis of highest precipitation chances along the I- 70 corridor through Sunday morning. However, there remains some uncertainty in the axis of heaviest rainfall accumulations as some guidance has continued to trend northward. The only exception is the EPS/ECMWF which is holding to the southern most solution. Will continue to mention heavy rain threat in the HWO with 1-2 inches forecast throughout the entirety of the event. The sharp temperature gradient from north to south is becoming more realized in the forecast with mid 50s along I-70 and northward, and upper 60s to lower 70s along the Ohio River. As confidence increases in the latitudinal location of the warm front, temperature and rainfall accumulation forecasts will gain more confidence. Drier air works into the Ohio Valley Monday morning but mostly clouds remains as low level moisture is slower to clear. Below normal temperatures continue Monday and Tuesday with frost possible Tuesday and Wednesday morning. Next chance for rain still in place for midweek as a weak trough eventually clears the western US and moves into the Great Lakes. Surface low pressure track is uncertain but ensemble support is for the best rain chances to be late Wednesday night into Thursday. Surface high pressure builds in behind the low pressure on Friday with temperatures potentially warming close to normal. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... A few showers have developed around the region. A disturbance will approach this afternoon into the evening hours. Scattered showers and isolated thunderstorms will move into the TAF sites. There will be the potential for some small hail and gusty winds with these showers and storms. This activity will taper off tonight. Skies will begin to clear. Stratus is expected to develop and work into the KCMH and KLCK TAF sites tonight. There will be the potential for some cu on Saturday. .OUTLOOK...Rain is expected Saturday night through Sunday night MVFR to IFR ceilings can be expected with LIFR ceilings possible. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...Novak SHORT TERM...AR LONG TERM...McGinnis AVIATION...Novak
Hazardous weather outlook, May 7, 4:27 AM EDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 427 AM EDT Fri May 7 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-080830- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 427 AM EDT Fri May 7 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. Frost is possible tonight and Saturday morning, especially over Western Ohio and Eastern Indiana. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate to heavy rainfall is likely Saturday night through Monday morning. This could lead to areal and river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Kentucky, 2021Frost Advisories in Ohio, 2021Frost Advisories in Indiana, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.